Alert archive / Washington / Wind Advisories in 2005
Wind Advisory 7, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jul 15, 2005, 1:38 PM PDT for Kittitas County, Yakima County, Washington. It took effect at Jul 16, 2005, 12:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2005, 1:38 PM PDT (20:38 UTC)
- In effect from
- Jul 16, 2005, 12:00 PM PDT
- Expired
- Jul 16, 2005, 9:53 PM PDT
- In force
- 10 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.6 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 160009 AAA NPWPDT URGENT - WEATHER MESSAGE...RETRANSMISSION NATIONAL WEATHER SERVICE PENDLETON OR 138 PM PDT FRI JUL 15 2005 WAZ026-160445- /X.NEW.KPDT.WI.Y.0007.050716T1900Z-050717T0300Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 138 PM PDT FRI JUL 15 2005 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM PDT SATURDAY IN THE KITTITAS VALLEY. A STRONG PRESSURE GRADIENT WILL PRODUCE NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 50 MPH ON SATURDAY AFTERNOON AND EVENING. THE STRONGEST WINDS WILL BE ALONG AND NEAR INTERSTATE 90 FROM ELK HEIGHTS TO RYEGRASS SUMMIT AND WILL INCLUDE THE ELLENSBURG AREA. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 40 MPH OR GUSTS RANGING FROM 45 TO 55 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
5 follow-up statements
000 WWUS76 KPDT 160443 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 943 PM PDT FRI JUL 15 2005 WAZ026-161245- /X.CON.KPDT.WI.Y.0007.050716T1900Z-050717T0300Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 943 PM PDT FRI JUL 15 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM PDT SATURDAY. A STRONG PRESSURE GRADIENT WILL PRODUCE NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS TO 50 MPH ON SATURDAY AFTERNOON AND EVENING. THE STRONGEST WINDS WILL BE ALONG AND NEAR INTERSTATE 90 FROM ELK HEIGHTS TO RYEGRASS SUMMIT AND WILL INCLUDE THE ELLENSBURG AREA. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 40 MPH OR GUSTS RANGING FROM 45 TO 55 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 161310 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 610 AM PDT SAT JUL 16 2005 WAZ026-162215- /X.CON.KPDT.WI.Y.0007.050716T1900Z-050717T0300Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 610 AM PDT SAT JUL 16 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. A STRONG PRESSURE GRADIENT WILL PRODUCE NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON AND EVENING. THE STRONGEST WINDS WILL BE ALONG AND NEAR INTERSTATE 90 FROM ELK HEIGHTS TO RYEGRASS SUMMIT AND WILL INCLUDE THE ELLENSBURG AREA. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 40 MPH OR GUSTS RANGING FROM 45 TO 55 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ RSC
000 WWUS76 KPDT 161913 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1213 PM PDT SAT JUL 16 2005 WAZ026-170300- /X.CON.KPDT.WI.Y.0007.000000T0000Z-050717T0300Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 1213 PM PDT SAT JUL 16 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STRONG PRESSURE GRADIENT WILL PRODUCE NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH THIS AFTERNOON THROUGH EARLY EVENING. THE STRONGEST WINDS WILL BE ALONG AND NEAR INTERSTATE 90 FROM ELK HEIGHTS TO RYEGRASS SUMMIT AND WILL INCLUDE THE ELLENSBURG AREA. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 40 MPH OR GUSTS RANGING FROM 45 TO 55 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 170254 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 754 PM PDT SAT JUL 16 2005 WAZ026-170500- /X.EXT.KPDT.WI.Y.0007.000000T0000Z-050717T0500Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 754 PM PDT SAT JUL 16 2005 ...WIND ADVISORY EXTENDED UNTIL 10 PM PDT THIS EVENING... THE WIND ADVISORY HAS BEEN EXTENDED UNTIL 10 PM PDT THIS EVENING. A STRONG PRESSURE GRADIENT CONTINUES TO PRODUCE NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH THIS EVENING. THE STRONGEST WINDS WILL BE ALONG AND NEAR INTERSTATE 90 FROM ELK HEIGHTS TO RYEGRASS SUMMIT AND WILL INCLUDE THE ELLENSBURG AREA. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 40 MPH OR GUSTS RANGING FROM 45 TO 55 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 170453 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 953 PM PDT SAT JUL 16 2005 ...WIND ADVISORY FOR THE KITTITAS VALLEY WILL EXPIRE AT 10 PM PDT... .PRESSURE GRADIENTS HAVE RELAXED THIS EVENING ALONG THE EASTERN SLOPES OF THE CASCADE MOUNTAINS. THIS HAS LET WINDS IN THE KITTITAS VALLEY DIMINISH TO BELOW WIND ADVISORY CRITERIA SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM PDT. WAZ026-170600- /X.EXP.KPDT.WI.Y.0007.000000T0000Z-050717T0500Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 953 PM PDT SAT JUL 16 2005 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jul 15, 12:50 PM PDT, 48 minutes earlier.
Area forecast discussion, Jul 15, 12:50 PM PDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 1250 PM PDT FRI JUL 15 2005 UPDATED AVIATION DISCUSSION .UPDATE... TWEAKED TEMPERATURES UP A BIT IN MOST AREAS FOR TODAY. UPPER TROF WILL GRAZE WASHINGTON THIS AFTERNOON AND TONIGHT. AIRMASS TO REMAIN GENERALLY DRY AND STABLE WITH ONLY A SMALL THREAT OF SHOWERS OR THUNDERSTORMS ALONG CREST OF WASHINGTON CASCADES AND IN HIGHER WALLOWA MOUNTAINS ON SATURDAY. MAIN EFFECT WILL BE TO INCREASE WINDS IN GORGE...KITTITAS TODAY AND REST OF AREA TONIGHT AND SATURDAY WHICH IS WELL COVERED BY CURRENT FORECAST. && .PREV DISCUSSION... (ISSUED 230 AM PDT FRI JUL 15 2005) SHORT TERM...TODAY THROUGH SUNDAY NIGHT...THE UPPER RIDGE THAT HAS BEEN OVER THE PACIFIC NORTHWEST ON THURSDAY WILL SHIFT EASTWARD TODAY AS A PACIFIC TROUGH MOVES INTO THE REGION. THE SURFACE THERMALLY INDUCED LOW PRESSURE AREA WILL LINGER OVER THE FORECAST AREA TODAY...WHICH WILL ALLOW THE WARMEST TEMPERATURES OF THE WEEK TO OCCUR TODAY. 850MB TEMPERATURES ARE FORECAST TO BE IN THE LOWER TO MID 20S DEG C...WHICH TRANSLATES TO THE LOWER TO MID 90S IN THE LOWER VALLEYS AND COLUMBIA BASIN WITH MAINLY 80S IN THE MOUNTAINS. AS THE UPPER TROUGH MOVES INTO THE CASCADES THIS AFTERNOON THE THERMAL SURFACE TROUGH WILL MOVE EAST AND TEMPERATURE GRADIENTS WILL TIGHTEN ACROSS THE CASCADES WHICH WILL IN TURN RESULT IN TIGHTENING SURFACE PRESSURE GRADIENTS. AS SUCH CAN EXPECT INCREASING WINDS OVER THE CASCADE EAST SLOPES...THE PASSES AND THE COLUMBIA RIVER GORGE LATER TODAY. WINDS WILL ALSO INCREASE THIS AFTERNOON IN THE KITTITAS VALLEY. THERE WILL BE VERY LIMITED MOISTURE WITH THE COLD FRONT ASSOCIATED WITH THIS TROUGH. THE TROUGH WILL CONTINUE TO ADVANCE EAST ON SATURDAY BRINGING COOLER MARINE AIR INTO EASTERN OREGON AND WASHINGTON. TEMPERATURE AND PRESSURE GRADIENTS WILL INCREASE AGAIN SATURDAY AFTERNOON. EXPECT BREEZY TO WINDY CONDITIONS TO SPREAD EASTWARD ACROSS THE EASTERN LOWER COLUMBIA BASIN AS WELL AS THE BLUE MOUNTAIN FOOTHILLS ON SATURDAY. TEMPERATURES WILL COOL OFF ABOUT 5 TO 10 DEGREES ON SATURDAY FROM TODAY. ANY PRECIPITATION THAT DOES OCCUR WITH THIS SYSTEM WILL BE CONFINED TO NEAR THE CREST OF THE SOUTHERN WASHINGTON CASCADES AND OVER THE HIGHER ELEVATIONS OF THE NORTHEAST OREGON AND SOUTHEAST WASHINGTON MOUNTAINS. AFTER SATURDAY A DRY AND STABLE NORTHWEST FLOW WILL DEVELOP AS ANOTHER UPPER RIDGE BUILDS AGAIN OFF SHORE. THIS WILL KEEP DRY CONDITIONS WITH NEAR NORMAL TEMPERATURES FOR SUNDAY. 88 LONG TERM...MONDAY THROUGH THURSDAY. THE LATEST GFS AND CANADIAN ARE NOW ADVERTISING THE FOUR-CORNERS HIGH AMPLIFYING OVER SE OREGON MONDAY AND TUESDAY. IN ADDITION...THE TWO MODELS SHOW A SHORTWAVE TROUGH APPROACHING THE CALIFORNIA COAST AND BACKING THE FLOW TO THE S-SW. IF THIS VERIFIES...MID LEVEL MONSOONAL MOISTURE WILL INCREASE ACROSS EASTERN OREGON AND EXTREME SE WASHINGTON TUESDAY AND TUESDAY NIGHT. THIS WILL RESULT IN A SLIGHT CHANCE OF HIGH BASED THUNDERSTORMS OVER THE OREGON MOUNTAINS. WILL HOLD OFF MENTIONING ANY THUNDERSTORMS ON TUESDAY AND SEE WHAT FUTURE RUNS SHOW. A DRY WESTERLY FLOW IS PROGGED OVER WASHINGTON MON AND TUES THEN OVER THE REMAINDER OF THE AREA WED AND THURS. THIS WILL SUPPRESS ANY MONSOONAL MOISTURE TO THE SOUTH. OVERALL...A DRY FORECAST IS IN STORE THROUGH THE EXTENDED PERIOD WITH TEMPERATURES NEAR OR ABOVE SEASONAL AVERAGE. SMITH .AVIATION...VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS. WEST WINDS BETWEEN 15 TO 25 MPH WITH GUSTS NEARING 35 MPH WILL OCCUR AT THE DLS TAF SITE BEFORE DIMINISHING AFTER 03Z. FEW-SCT250 WILL OCCUR AT ALL TAF SITES. && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 79/76/76
Hazardous weather outlook, Jul 15, 4:15 AM PDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 415 AM PDT FRI JUL 15 2005 WAZ024>030-ORZ041>050-161115- EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON- NORTH CENTRAL OREGON-CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS- JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY- WALLOWA COUNTY- 415 AM PDT FRI JUL 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AN UPPER TROUGH FROM THE PACIFIC WILL MOVE INTO WESTERN OREGON AND WASHINGTON TODAY. IN EASTERN AREAS HIGH PRESSURE WILL CONTINUE FOR ONE MORE DAY WITH VERY WARM TEMPERATURES AND DRY CONDITIONS. AS THE COOLER PACIFIC AIR MOVES INLAND A TIGHT PRESSURE GRADIENT WILL DEVELOP WHICH WILL CAUSE WINDS TO INCREASE ALONG THE CASCADE EAST SLOPES AND PASSES AS WELL AS IN THE COLUMBIA RIVER GORGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE PACIFIC TROUGH WILL MOVE ACROSS THE AREA ON SATURDAY WITH BREEZY TO WINDY CONDITIONS AND TEMPERATURES ABOUT 5 TO 10 DEGREES COOLER. A DRY NORTHWEST FLOW ALOFT WILL THEN DEVELOP OVER THE AREA AS ANOTHER UPPER RIDGE BUILDS OFF THE COAST FROM SUNDAY THROUGH MOST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WEATHER.GOV/PENDLETON AND SELECT GRAPHICAL HAZARDS.
Nearby
Wind Advisories in Washington, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.